Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 60, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 26, 2013, 4:27 PM MDT for Doña Ana County, Grant County, Luna County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2013, 4:27 PM MDT (22:27 UTC)
- Expired
- Jul 26, 2013, 6:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Doña Ana County, NM, Grant County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 109 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1245 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 12:47 PM MDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 26, 12:47 PM MDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1247 PM MDT FRI JUL 26 2013 .SYNOPSIS... A COLD FRONT WILL BECOME ALMOST STATIONARY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS WHILE MOIST UNSTABLE AIR FLOW INTO THE REGION. THIS WEATHER PATTERN WILL BRING GOOD CHANCES OF THUNDERSTORMS TO THE BORDERLAND THROUGH SATURDAY WITH HEAVY RAINS AND FLOODING POSSIBLE OVER A FEW LOCATIONS. DRIER AIR WILL FLOW INTO THE AREA EARLY NEXT WEEK RESULTING IN FEWER STORMS OVER THE AREA. && .DISCUSSION... ACTIVE WEATHER SITUATION NOW DEVELOPING. MORNING SOUNDING INDICATES AIR MASS VERY CONDUCIVE FOR DEEP CONVECTION WITH CAPE ALMOST 3000 J/KG WHILE PRECIPITABLE WATER WAS EXTREMELY HIGH AT 1.6 INCHES. AIR MASS ALSO SHOWING DEEP MOISTURE THROUGH 500 MB WITH WIND PROFILE FAVORABLE FOR SLOW MOVING AND/OR BACK BUILDING CELLS AS LOW LEVEL SPEEDS EXCEED THOSE AT MID/UPPER LEVELS. K INDEX OF 40 ALSO CONSISTENT WITH HEAVY RAIN POTENTIAL. WEAK COLD FRONT WILL BECOME ALMOST STATIONARY ACROSS SOUTHERN PORTIONS OF THE CWA TODAY WITH CONVERGENCE ALONG THE BOUNDARY FORCING UPDRAFTS. STORMS ALSO ALREADY DEVELOPING OVER THE HIGHER MOUNTAINS EARLY THIS AFTERNOON AND DROPPING HEAVY RAINS. EXPECT ACTIVITY TO CONTINUE INTO THIS EVENING AS SURFACE HEATING ALONE WILL INITIATE STORMS DUE TO A LACK OF CONVECTIVE INHIBITION. SUBSEQUENT OUTFLOWS WILL FURTHER GENERATE STORMS THIS AFTERNOON/TONIGHT. THUS FLASH FLOOD WATCH WILL BE CONTINUED. HIGH AMOUNTS OF INSTABILITY/STRONG UPDRAFTS MAY ALSO SUPPORT HAIL FORMATION FOR ISOLATED STORMS WHILE DCAPE VALUES INDICATE NEAR SEVERE DOWNBURST POTENTIAL. ON SATURDAY LOW LEVEL SOUTH TO SOUTHEAST WINDS WILL SUSTAIN LOW LEVEL MOISTURE INFLOW WITH SURFACE DEWPOINTS AROUND 60 CONTRIBUTING TO VERY HIGH 1.5 INCH PRECIPITABLE WATER. LOW LEVEL MOISTURE AND HEATING WILL ALSO KEEP AIR MASS UNSTABLE WITH CAPES AROUND 1000 J/KG. WEAK SURFACE TROUGH ASSOCIATED WITH REMNANTS OF FRONT WILL ALSO INDUCE LOW LEVEL MOISTURE CONVERGENCE. THUS EXPECT AT LEAST SCATTERED CONVECTION WITH HEAVY RAINS ON SATURDAY. SUNDAY AND MONDAY UPPER HIGH BUILDS OVER THE REGION WHILE LEE SURFACE TROUGH FORMS TO THE EAST. THIS WILL RESULT IN LOW LEVEL WINDS BECOMING MORE WESTERLY WITH ADVECTION OF DRIER AIR AT LOW LEVELS UNDER WARMING ALOFT. THUS AIR MASS BECOMES MORE STABLE RESULTING IN A DECREASE IN STORM COVERAGE EARLY NEXT WEEK ALONG WITH WARMER TEMPERATURES. WINDS BECOME MORE EASTERLY WEDNESDAY WITH ASSOCIATED INCREASE IN MOISTURE CAUSING HIGHER STORM THREAT LATER PERIODS. && .AVIATION...VALID 27/00Z-28/00Z. P6SM SCT060-080 SCT-BKN120-150 THRU PD WITH SCT 1-3SM +TSRA BKN030-040CB THRU 06Z AND AGAIN AFT 16Z. WINDS BECOMING E TO SE THRU 06Z AT TERMINALS GENERALLY UNDER 10KTS EXCEPT GUSTS TO 45KTS POSSIBLE NEAR TSMS. && .FIRE WEATHER... A WEAK BACK DOOR COLD FRONT IS CURRENTLY MOVING THROUGH THE REGION AND WILL BE THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH AT LEAST SATURDAY WITH A LITTLE DECREASE IN COVERAGE FOR SUNDAY. MAIN THREAT WITH STORMS WILL BE HEAVY RAIN AND FLASH FLOODING AS SLOW STORM MOVEMENT IN A VERY MOIST ENVIRONMENT WILL LEAD TO LOCALIZED AREAS SEEING AN INCH OR TWO OF RAIN IN A SHORT PERIOD OF TIME. WARMER AND DRIER CONDITIONS EXPECTED FOR MUCH OF NEXT WEEK AS UPPER RIDGE BECOMES ESTABLISHED OVER AREA. THERE WILL CONTINUE TO BE A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE HIGHER TERRAIN EACH AFTERNOON THOUGH. TEMPERATURES OVER THE LOWLANDS WILL BE WARMING BACK INTO THE MID TO UPPER 90S WITH HUMIDITY VALUES FALLING INTO THE 15 TO 25 PERCENT RANGE. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 74 89 73 92 74 / 50 40 40 40 20 SIERRA BLANCA 68 84 67 87 68 / 40 40 40 40 30 LAS CRUCES 70 87 69 91 70 / 50 40 40 40 20 ALAMOGORDO 70 88 69 91 70 / 50 40 40 40 20 CLOUDCROFT 50 67 50 70 51 / 50 40 40 40 30 TRUTH OR CONSEQUENCES 68 86 68 92 69 / 50 40 40 40 20 SILVER CITY 62 80 61 84 61 / 50 50 50 30 20 DEMING 69 88 68 93 69 / 50 40 40 40 20 LORDSBURG 69 88 68 93 68 / 60 50 50 30 20 WEST EL PASO METRO 73 88 72 91 73 / 50 40 40 40 20 DELL CITY 70 89 69 91 70 / 40 30 30 30 20 FORT HANCOCK 72 88 71 92 72 / 40 40 40 40 30 LOMA LINDA 67 83 66 86 67 / 50 40 40 40 20 FABENS 73 88 72 92 73 / 50 40 40 40 20 SANTA TERESA 72 87 71 92 72 / 50 40 40 40 20 WHITE SANDS HQ 71 86 70 91 71 / 50 40 40 40 20 JORNADA RANGE 68 86 68 91 69 / 50 40 40 40 20 HATCH 69 85 69 90 69 / 50 40 40 40 20 COLUMBUS 70 87 70 93 71 / 50 40 40 40 20 OROGRANDE 71 88 69 92 71 / 50 40 40 40 20 MAYHILL 57 75 57 78 58 / 40 40 40 40 30 MESCALERO 56 76 56 80 57 / 50 40 40 40 30 TIMBERON 57 74 57 77 57 / 50 40 40 40 30 WINSTON 59 78 59 83 59 / 60 50 50 40 30 HILLSBORO 64 82 64 87 64 / 50 40 40 40 20 SPACEPORT 68 85 67 90 68 / 50 40 40 40 20 LAKE ROBERTS 60 80 59 84 59 / 60 50 50 40 30 HURLEY 64 83 64 87 64 / 50 50 50 30 20 CLIFF 67 87 65 92 65 / 60 50 50 30 20 MULE CREEK 62 83 61 89 61 / 60 50 50 30 20 FAYWOOD 65 82 64 87 65 / 50 50 50 30 20 ANIMAS 68 87 67 92 68 / 60 50 50 30 20 HACHITA 68 87 67 92 68 / 50 50 50 30 20 ANTELOPE WELLS 66 86 67 90 67 / 60 50 50 30 20 CLOVERDALE 64 83 64 87 64 / 60 50 50 30 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NMZ401>417. TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ418>424. && 05 ROGASH/26 GRZYWACZ
Hazardous weather outlook, Jul 26, 10:07 AM MDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1007 AM MDT FRI JUL 26 2013 NMZ401>417-TXZ418>424-271700- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1007 AM MDT FRI JUL 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. ...FLASH FLOOD WATCH IN EFFECT FOR SOUTH CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS... .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON AND TONIGHT. A FEW STORMS WILL PRODUCE VERY HEAVY RAINFALLS WITH OVER 2 INCHES OF RAIN FALLING ACROSS ISOLATED LOCATIONS. THUS FLASH FLOODING IS POSSIBLE...ESPECIALLY AROUND LOW WATER CROSSINGS AND NEAR ARROYOS AND SMALL STREAMS. A FEW STORMS MAY ALSO PRODUCE DESTRUCTIVE WIND GUSTS TO 70 MPH AND HAIL UP TO AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON SATURDAY. A FEW STORMS WILL AGAIN PRODUCE VERY HEAVY RAINFALLS WITH OVER 2 INCHES OF RAIN FALLING ACROSS ISOLATED LOCATIONS. THUS THE RISK OF FLASH FLOODING WILL CONTINUE...ESPECIALLY AROUND LOW WATER CROSSINGS AND NEAR ARROYOS AND SMALL STREAMS. A FEW STORMS MAY ALSO PRODUCE DESTRUCTIVE WIND GUSTS TO 70 MPH AND HAIL UP TO AN INCH IN DIAMETER. WESTERLY WINDS WILL TRANSPORT DRIER AIR INTO THE AREA EARLY NEXT WEEK. THUS THUNDERSTORM ACTIVITY WILL DIMINISH SUNDAY WITH ONLY SLIGHT CHANCES OF MAINLY MOUNTAIN THUNDERSTORMS MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE OR LOCAL LAW ENFORCEMENT.. ROGASH
In the hours before
Special weather statement, Jul 26, 3:06 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 306 PM MDT FRI JUL 26 2013 NMZ410-411-413-TXZ418-262200- NORTHERN DONA ANA COUNTY NM- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN NM-WESTERN EL PASO COUNTY TX- 306 PM MDT FRI JUL 26 2013 ...STRONG THUNDERSTORMS OVER DONA ANA COUNTY THIS AFTERNOON... AT 300 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS REACHING FROM CHAPARRAL TO NORTH OF JORNADO RANGE MOVING SOUTHWEST AT 5 TO 10 MPH. THESE STORMS CAN PRODUCE HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ...ALONG WITH HEAVY RAINS OF AN INCH OR MORE IN LESS THAN AN HOUR. MANY LOCATIONS HAVE ALREADY HAD SATURATING RAINS THE PAST FEW DAYS...AND ADDITIONAL RAIN MAY LEAD TO FLASH FLOODING. PARK
Special weather statement, Jul 26, 3:12 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 312 PM MDT FRI JUL 26 2013 NMZ417-TXZ418>420-423-262215- WESTERN EL PASO COUNTY TX-EASTERN/CENTRAL EL PASO COUNTY TX- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-OTERO MESA NM- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES TX- 312 PM MDT FRI JUL 26 2013 ...BLOWING DUST AND THUNDERSTORMS TO AFFECT EL PASO METRO AREA... AT 312 PM MDT...GUSTY OUTFLOW WINDS FROM THE NORTHEAST WERE KICKING UP BLOWING DUST IN NORTHEAST EL PASO...ESPECIALLY AROUND LOOP 375 AND NEAR THE AIRPORT. VISIBILITIES MAY LOCALLY DROP TO AROUND 1 MILE. THUNDERSTORMS ARE BEGINNING TO FORM OVER JUAREZ AND ARE LIKELY TO DEVELOP RAPIDLY OVER THE NEXT HOUR ACROSS THE EL PASO METRO AREA AS THE OUTFLOW INTERACTS WITH THE FRANKLIN MOUNTAINS AND THE STORMS OVER MEXICO. WIND GUSTS OF 40 TO 50 MPH...AND LOCALLY TORRENTIAL RAINFALL IS LIKELY...AND IMPACTS MAY EXTEND INTO THE EVENING COMMUTE. HARDIMAN
Local storm report, Jul 26, 3:38 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
338 PM MDT FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 3 N MIMBRES 32.90N 107.98W
07/26/2013 GRANT NM FOREST SERVICE
WATER AND DEBRIS CROSSING THE ROAD ALONG HIGHWAY 35
JUST NORTH OF MIMBRES WHERE COTTONWOOD CANYON AND
MIMBRES RIVER MEET BETWEEN MM11 AND MM12.
&&
EVENT NUMBER EPZ1300552
GRZYWACZLocal storm report, Jul 26, 4:10 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
410 PM MDT FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HEAVY RAIN KLRU 32.29N 106.92W
07/26/2013 M1.04 INCH DONA ANA NM AWOS
LAS CRUCES AIRPORT AWOS...FELL IN JUST UNDER AN
HOUR...INCLUDING 0.53 INCHES IN 20 MINUTES.
&&
EVENT NUMBER EPZ1300553
HARDIMANLocal storm report, Jul 26, 4:12 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
412 PM MDT FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM FLASH FLOOD HATCH 32.67N 107.15W
07/26/2013 DONA ANA NM 911 CALL CENTER
LAW ENFORCEMENT REPORTED I-25 BETWEEN MM51 AND MM54
IMPASSABLE EVEN TO FIRE TRUCKS. DONA ANA ROAD HAS
WASHOUT AS DOES ROAD RUNNING STRAIGHT SOUTH OUT OF
HATCH.
&&
EVENT NUMBER EPZ1300554
GRZYWACZLocal storm report, Jul 26, 4:22 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
422 PM MDT FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLASH FLOOD 1 E SHERMAN 32.74N 107.87W
07/26/2013 GRANT NM PUBLIC
GALLINAS CANYON FLOWING AND FLOODED AT DE-LA-O ROAD.
&&
EVENT NUMBER EPZ1300555
HARDIMANThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 11:37 AM MDT | Flash Flood Warning | EPZ | Otero | 83 min |
| Jul 26, 11:41 AM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 3 hr |
| Jul 26, 12:33 PM MDT | Flash Flood Warning | EPZ | Otero | 4 hr |
| Jul 26, 12:54 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Jul 26, 1:37 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 38 min |
| Jul 26, 1:49 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 3 hr |
| Jul 26, 1:58 PM MDT | Flash Flood Warning | EPZ | Grant | 92 min |
| Jul 26, 2:14 PM MDT | Flash Flood Warning | EPZ | Doña Ana, Sierra | 3 hr |
| Jul 26, 2:22 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Sierra | 38 min |
| Jul 26, 2:25 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
| Jul 26, 2:33 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 42 min |
| Jul 26, 3:08 PM MDT | Flash Flood Warning | EPZ | Grant, Luna | 97 min |
| Jul 26, 3:17 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Sierra | 43 min |
| Jul 26, 3:25 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
| Jul 26, 3:30 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Sierra | 45 min |
| Jul 26, 3:51 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 39 min |
| Jul 26, 5:09 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Luna | 51 min |
| Jul 26, 5:13 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 2 hr |
| Jul 26, 5:15 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 60 min |
| Jul 26, 5:40 PM MDT | Flash Flood Warning | EPZ | Grant, Hidalgo, Luna | 65 min |
| Jul 26, 2:17 PM MDT | Flash Flood Warning | EPZ | Hudspeth | 88 min |
| Jul 26, 3:43 PM MDT | Flash Flood Warning | EPZ | Hudspeth | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.